Alert archive / Nevada / Lake Wind Advisories in 2012
Lake Wind Advisory 32, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Apr 9, 2012, 2:42 PM PDT for 5 counties in Nevada; 4 counties in California. It took effect at Apr 10, 2012, 9:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2012, 2:42 PM PDT (21:42 UTC)
- In effect from
- Apr 10, 2012, 9:00 AM PDT
- Expired
- Apr 10, 2012, 8:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4125 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
859 WWUS75 KREV 092142 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 242 PM PDT MON APR 9 2012 CAZ072-NVZ002-101300- /O.NEW.KREV.LW.Y.0032.120410T1600Z-120411T0300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 242 PM PDT MON APR 9 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM PDT TUESDAY. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 1 TO 2 FEET BUILDING TO 2 TO 4 FEET. LARGEST WAVE ON THE NORTH END OF LAKE TAHOE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SOUTHWEST WINDS GUSTING TO 35 MPH WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-101300- /O.NEW.KREV.LW.Y.0032.120410T1800Z-120411T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 242 PM PDT MON APR 9 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY. * WINDS: SOUTH 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 1 FOOT INCREASING TO 2 TO 3 FEET WITH THE LARGEST WAVES ON THE NORTH END OF PYRAMID LAKE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SOUTH WINDS GUSTING TO 40 MPH WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
3 follow-up statements
403 WWUS75 KREV 101013 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 313 AM PDT TUE APR 10 2012 CAZ072-NVZ002-102300- /O.CON.KREV.LW.Y.0032.120410T1600Z-120411T0300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 313 AM PDT TUE APR 10 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 1 TO 2 FEET BUILDING TO 2 TO 4 FEET. LARGEST WAVES ON THE NORTH END OF LAKE TAHOE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SOUTHWEST WINDS GUSTING TO 35 MPH WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-102300- /O.CON.KREV.LW.Y.0032.120410T1800Z-120411T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 313 AM PDT TUE APR 10 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH BECOMING WEST IN THE EVENING. * WAVE HEIGHTS: 1 FOOT INCREASING TO 2 TO 3 FEET WITH THE LARGEST WAVES ON THE NORTH END OF PYRAMID LAKE. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SOUTH WINDS GUSTING TO 35 MPH WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
630 WWUS75 KREV 102217 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 317 PM PDT TUE APR 10 2012 CAZ072-NVZ002-110300- /O.CON.KREV.LW.Y.0032.000000T0000Z-120411T0300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 317 PM PDT TUE APR 10 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 4 FEET. LARGEST WAVES ON THE NORTH END OF LAKE TAHOE. WAVES DECREASING TO 1 TO 2 FEET AFTER MIDNIGHT. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SOUTHWEST WINDS GUSTING TO 35 MPH WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-110300- /O.CON.KREV.LW.Y.0032.000000T0000Z-120411T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 317 PM PDT TUE APR 10 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH BECOMING WEST IN THE EVENING. * WAVE HEIGHTS: 2 TO 3 FEET WITH THE LARGEST WAVES ON THE NORTH END OF PYRAMID LAKE DECREASING TO 1 TO 2 FEET BY MIDNIGHT. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SOUTH WINDS GUSTING TO 35 MPH WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
583 WWUS75 KREV 110248 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 748 PM PDT TUE APR 10 2012 CAZ072-NVZ002-110400- /O.EXP.KREV.LW.Y.0032.000000T0000Z-120411T0300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TRUCKEE... INCLINE VILLAGE 748 PM PDT TUE APR 10 2012 ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. * SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL CONTINUE ON LAKE TAHOE TONIGHT AND WEDNESDAY. $$ NVZ004-110400- /O.EXP.KREV.LW.Y.0032.000000T0000Z-120411T0300Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS 748 PM PDT TUE APR 10 2012 ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. * WINDS WILL BECOME LIGHT ON PYRAMID LAKE TONIGHT...WITH GUSTY WINDS RETURNING WEDNESDAY AFTERNOON. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Apr 9, 2:56 AM PDT, 11 hours 46 minutes earlier.
Area forecast discussion, Apr 9, 2:56 AM PDT, 11 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 256 AM PDT MON APR 9 2012 .SHORT TERM... SIERRA AND WESTERN NEVADA REMAIN VERY DRY UNDER SOUTH-SOUTHWEST FLOW AS EPAC TROUGH EDGES CLOSER TO THE WEST COAST. CONDITIONS WILL REMAIN SIMILAR TO YESTERDAY, WITH ABOVE NORMAL TEMPERATURES AND BREEZY AFTERNOON AND EVENING WINDS. GUSTS BETWEEN 25 TO 35 MPH ARE EXPECTED ALONG THE SIERRA FRONT, AND WHILE IT WILL BE BREEZY IN THE TAHOE BASIN, WAVE HEIGHTS SHOULD BE BETWEEN 1 TO 2 FEET LATE THIS AFTERNOON. BY TUESDAY THE PATTERN BEGINS TO SHIFT AS THE EPAC TROUGH MAKES ITS WAY ONSHORE. SOUTH TO SOUTHWEST FLOW WILL INCREASE AS AN UPPER LEVEL JET ASSOCIATED WITH THE TROUGH NOSES INTO THE REGION. WIDESPREAD BETWEEN 35 TO 45 MPH ARE EXPECTED AS THE SURFACE GRADIENT TIGHTENS AND 700 MB FLOW INCREASES TO BETWEEN 40 AND 50 KNOTS. CHOPPY LAKE CONDITIONS ARE ANTICIPATED AT LAKE TAHOE BY THE AFTERNOON AND A LAKE WIND ADVISORY MAY BE NECESSARY, ESPECIALLY CONSIDERING THE THERMAL GRADIENT WITH A DIFFERENCE OF AROUND 20 DEGREES BETWEEN LOVELOCK AND TRUCKEE. TUESDAY NIGHT INTO WEDNESDAY THE MODELS CONTINUE TO INDICATE A FAVORABLE SET UP FOR SHOWERS TO IMPACT THE SIERRA AND WESTERN NEVADA, AS WELL AS A SLIGHT CHANCE FOR OVERNIGHT CONVECTION. LOW LEVELS WILL BE VERY DRY THROUGH THE LATE AFTERNOON, BUT AS MOISTURE BEGINS TO PUSH IN WITH THE UPPER LEVEL JET, THE MIDLEVELS DESTABILIZE RAPIDLY. THE LEFT EXIT REGION OF THE 100 KT JET SETS UP ACROSS NORTHWESTERN NV AND NORTHEASTERN CA AND COMBINED WITH AN UPPER LEVEL WAVE AND 50 J/KG OF ELEVATED MU CAPE COULD NOT RULE OUT AT LEAST A SLIGHT CHANCE OF THUNDER OVERNIGHT. ANY THUNDERSTORMS THAT DO DEVELOP WOULD BE ELEVATED, HIGH BASED CONVECTION. THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE AS THE COLD CORE OF THE TROUGH STEEPENS LAPSE RATES, SO KEPT IN SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE DAY. TEMPERATURES WILL FALL AS THE TROUGH PASSES ACROSS THE REGION WITH VALUES 10 DEGREES BELOW NORMAL. SNOW LEVELS WILL DROP TO AROUND 6500 FEET WITH SEVERAL INCHES OF SNOW POSSIBLE IN THE SIERRA WITH LITTLE ACCUMULATING SNOW EXPECTED ELSEWHERE. AREAS IN WESTERN NEVADA MAY HAVE SOME LIGHT RAIN/SNOW MIX SHOWERS AS SNOW LEVELS DROP TO AROUND 5000 FEET WEDNESDAY AFTERNOON. SHOWERS WILL DISSIPATE WEDNESDAY NIGHT AS THE TROUGH LIFTS OUT OF THE REGION AS A STRONGER AND COLDER SYSTEM APPROACHES. LINDAMAN .LONG TERM...THURSDAY THROUGH SUNDAY... SECOND TROUGH DROPS INTO NORTHERN CALIFORNIA ON THURSDAY, SPREADING PRECIP INTO THE NORTHERN SIERRA BY THURSDAY AFTERNOON. STILL EXPECTING A PERIOD OF MODERATE TO HEAVY SNOW IN THE SIERRA LATE THURSDAY INTO FRIDAY AS MOISTURE STREAMS IN FROM THE PACIFIC. ONLY MINOR CHANGES WERE MADE TO THE ONGOING FORECAST, WITH HIGH-END POPS ALREADY IN PLACE. JET STREAM REMAINS SOUTH OF OUR AREA THROUGH THE ENTIRE EVENT, WITH MOIST OROGRAPHIC FLOW STARTING IN THE SIERRA THURSDAY. SPILLOVER WILL BE VERY EASY WITH THIS STORM, DUE TO STRONG INSTABILITY UNDER THE COLD SIDE OF THE JET. LATEST MODEL RUNS HAVE ABOUT 1 TO 1.5" OF QPF INTO THE SIERRA FROM THURSDAY NIGHT TO FRIDAY MORNING. SNOW LEVELS WILL GENERALLY BE AROUND 5000-5500 FEET TO START, LOWERING TO 4000-4500 FT THURSDAY NIGHT. LOWERED SNOW LEVELS LATE THURSDAY NIGHT INTO FRIDAY MORNING, WITH LATEST 00Z GFS SHOWING 700MB TEMPS DROPPING TO -10C UNDER THE COLD POOL...DOWN TO -12C ON THE ECMWF. NOT EXPECTING ANY BIG ACCUMULATIONS IN WESTERN NV BELOW 5000 FEET, ALTHOUGH IT'S VERY POSSIBLE TO SEE HEAVY ACCUMULATIONS IN THE SIERRA OF A FOOT OR MORE. WE'LL HAVE TO WATCH THIS STORM OVER THE NEXT FEW DAYS, AS IT COULD END UP BEING A SIGNIFICANT SPRING STORM. ANOTHER THING, WITH THE LOW DROPPING INTO SOUTHERN NV FRIDAY NIGHT, WE COULD SEE A DEFORMATION ZONE SETTING UP OVER NV. THESE ARE TYPICALLY SMALLER SCALE AND HARD TO PINPOINT THIS FAR OUT, BUT MODELS HAVE BEEN HINTING AT THIS POSSIBILITY OVER THE LAST COUPLE DAYS. COLD TEMPERATURES MOVE IN FRIDAY THROUGH WEEKEND, WITH BELOW NORMAL TEMPERATURES ACROSS THE FORECAST AREA. TEMPERATURES WILL ONLY TOP OUT IN THE MID-40S ON FRIDAY FOR WESTERN NV, WITH LOW TEMPERATURES BELOW FREEZING FRIDAY NIGHT. THE TROUGH WILL HANG AROUND THROUGH THE WEEKEND, WITH ONLY A FEW DEGREES OF WARMING EACH DAY AND CONTINUED EASTERLY WINDS THROUGH SUNDAY. HOON && .AVIATION... VFR CONDS FOR AREA TERMINALS THRU MONDAY, WITH BREEZY AFTERNOON WIND GUSTS UP TO 25 KT. HOON && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
Nearby
Lake Wind Advisories in Nevada, 2012Lake Wind Advisories in California, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.